Advertisement

Revista Matemática Complutense

, Volume 25, Issue 1, pp 43–59 | Cite as

The Riesz-Herz equivalence for capacitary maximal functions

  • Irina Asekritova
  • Joan Cerdà
  • Natan Kruglyak
Article

Abstract

We prove a Riesz-Herz estimate for the maximal function associated to a capacity C on ℝ n , M C f(x)=sup  Qx C(Q)−1 Q |f|, which extends the equivalence (Mf)(t)≃f ∗∗(t) for the usual Hardy-Littlewood maximal function Mf. The proof is based on an extension of the Wiener-Stein estimates for the distribution function of the maximal function, obtained using a convenient family of dyadic cubes. As a byproduct we obtain a description of the norm of the interpolation space \((L^{1},{\mathcal{L}}^{1,C})_{1/p',p}\), where \({\mathcal{L}}^{1,C}\) denotes the Morrey space based on a capacity.

Keywords

Maximal function Capacity Morrey space Dyadic cubes Interpolation spaces 

Mathematics Subject Classification (2000)

42B25 46B70 28A12 42B25 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Asekritova, I.U., Krugljak, N., Maligranda, L., Persson, L.-E.: Distribution and rearrangement estimates of the maximal function and interpolation. Stud. Math. 124, 107–132 (1997) MATHMathSciNetGoogle Scholar
  2. 2.
    Bastero, J., Milman, M., Ruiz, F.J.: Rearrangement of Hardy-Littlewood maximal functions in Lorentz spaces. Proc. Am. Math. Soc. 128, 65–74 (1999) CrossRefMathSciNetGoogle Scholar
  3. 3.
    Bergh, J., Löfström, J.: Interpolation Spaces. Springer, Berlin (1976) CrossRefMATHGoogle Scholar
  4. 4.
    Bennett, C., Sharpley, R.: Weak type estimates for H p and BMO. Proc. Symp. Pure Math. 35, 201–229 (1979) MathSciNetGoogle Scholar
  5. 5.
    Berezhnoi, E.I.: Two-weighted estimations for the Hardy-Littlewood maximal function in ideal Banach spaces. Proc. Am. Math. Soc. 127, 79–87 (1999) CrossRefMATHMathSciNetGoogle Scholar
  6. 6.
    Brudnyi, Y., Krugljak, N.: Interpolation Functors and Interpolation Spaces. North-Holland, Amsterdam (1991) MATHGoogle Scholar
  7. 7.
    Calderón, A.P., Zygmund, A.: On the existence of certain singular integrals. Acta Math. 88, 85–139 (1952) CrossRefMATHMathSciNetGoogle Scholar
  8. 8.
    Carleson, L.: Selected Problems on Exceptional Sets (1967) (D. Van Nostrand Company) MATHGoogle Scholar
  9. 9.
    Cerdà, J.: Lorentz capacity spaces. In: Interpolation Theory and Applications. Contemporary Mathematics, vol. 445, pp. 49–55 (2007) CrossRefGoogle Scholar
  10. 10.
    Cerdà, J., Martín, J., Silvestre, P.: Capacitary function spaces. Collect. Math. 62 (2011) Google Scholar
  11. 11.
    Cianchi, A., Kerman, R., Opic, B., Pick, L.: A sharp rearrangement inequality for the maximal operator. Stud. Math. 138, 277–284 (2000) MATHMathSciNetGoogle Scholar
  12. 12.
    Edmunds, D.E., Opic, B.: Boundedness of fractional maximal operators between classical and weak-type Lorentz spaces. Diss. Math. 410, 50 (2002) MathSciNetGoogle Scholar
  13. 13.
    Fefferman, R.A.: A theory of entropy in Fourier analysis. Adv. Math. 30, 171–201 (1978) CrossRefMATHMathSciNetGoogle Scholar
  14. 14.
    Herz, C.: The Hardy-Littlewood maximal theorem. Symposium on Harmonic Analysis, University of Warwick (1968) Google Scholar
  15. 15.
    Kislyakov, S., Kruglyak, N.: Controlled covering theorems and near-minimizers for spaces of differentiable functions, submitted Google Scholar
  16. 16.
    Kruglyak, N., Kuznetsov, A.: Sharp integral estimates for the fractional maximal function and interpolation. Ark. Mat. 44, 309–326 (2006) CrossRefMATHMathSciNetGoogle Scholar
  17. 17.
    Kruglyak, N., Nezskii, D.: Almost optimality of algorithms of dyadic approximation in Q 0=[0,1]n and real interpolation. Algebra Anal. 14(4), 63–90 (2002) (Russian). (English translation in St. Petersburg Math. J. 14(4), 583–602 (2003)) MATHGoogle Scholar
  18. 18.
    Riesz, F.: Sur un théorème de maximum de MM. Hardy et Littlewood. J. Lond. Math. Soc. 7, 10–13 (1932) CrossRefGoogle Scholar
  19. 19.
    Scherzer, O., Grasmair, M., Grossauer, H., Haltmeier, M., Lenzen, F.: Variational Methods in Imaging. Springer, Berlin (2009) MATHGoogle Scholar
  20. 20.
    Stein, E.M.: Note on the class Llog L. Stud. Math. 32, 305–310 (1969) MATHGoogle Scholar
  21. 21.
    Wiener, N.: The ergodic theorem. Duke Math. J. 5, 1–18 (1939) CrossRefMathSciNetGoogle Scholar
  22. 22.
    Zani, S.L.: Two norms inequalities for maximal functions on homogeneous spaces and boundary estimates. Stud. Math. 126, 67–94 (1997) MATHMathSciNetGoogle Scholar

Copyright information

© Revista Matemática Complutense 2010

Authors and Affiliations

  1. 1.School of Mathematics and System EngineeringLinnaeus UniversityVäxjöSweden
  2. 2.Departament de Matemàtica Aplicada i AnàlisiUniversitat de BarcelonaBarcelonaSpain
  3. 3.Department of MathematicsLinkoping UniversityLinkopingSweden

Personalised recommendations